MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1260
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01371.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a ruby coil and a px slim delivery microcatheter (px slim).During the procedure, while attempting to advance the ruby coil through the px slim, the ruby coil became stuck inside of the px slim; therefore, physician attempted to retract it.While retracting the ruby coil no resistance was experienced; however, the ruby coil unintentionally detached inside of the px slim.The physician then attempted to remove the px slim containing the detached ruby coil; however, resistance was encountered and the physician was unable to remove the px slim.Therefore, the physician removed the guide catheter, the px slim and ruby coil together.The procedure was then completed using another microcatheter and other coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the ruby coil stretch resistant wire (sr wire) was fractured.The proximal constraint sphere was present on the proximal end of the embolization coil.The distal solder was present on the distal tip of the coil.Conclusions: evaluation of the returned ruby coil revealed that the sr wire was fractured.This type of damage typically occurs if the ruby coil was forcefully retracted against resistance.Furthermore, the ruby coil pusher assembly was not returned for evaluation.Evaluation of the returned px slim revealed that the distal shaft was kinked in multiple locations.If the peel-able sheath is not used during insertion into a parent device, damage such as this may occur.These kinks likely contributed to the returned ruby coil getting stuck in the px slim during the procedure and the reported resistance experienced when removing the px slim.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01371.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8795655
Report Number3005168196-2019-01370
Device Sequence Number16672970
Product Code HCG
UDI-Device Identifier00814548013022
UDI-Public00814548013022
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Catalogue NumberRBY2C1260
Device Lot NumberF66355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer08/11/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005